Share Facebook


02-22-2016, 05:36 AM   #1
tragicmess
 
tragicmess's Avatar
 
Join Date: Feb 2016
Help! Prednisone

Hello everyone. I am currently taking 40mg of prednisone, I just started today. I was having a pretty bad flare with blood and d around 5-6 times a day so my GI said I needed to take prednisone again. I'm a 14y/o (turning 15) female who hasn't grown since 6th grade. I'm in grade 9 (which happens to be in a high school) and I Hate my body so much. I've had a bone age test and my bones are only 12.5 y/o. I just want to grow that's it. I was diagnosed with Crohn's last June and have been on Imuran every day and Remicade every 4 weeks ever since. During a bad flare I was put on prednisone the first 40mg for 4 weeks then tapered 5mg every week. I had horrible moon face and so this time around I would like to know how to prevent pred moon face, what dose and for how long did you take it and how quickly you tapered off prednisone. The only thing worse than being ridiculously small is being that and fat in the face.

Thanks
02-22-2016, 06:12 AM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
Where is your disease located? If it's in the ileum or ascending colon then you could ask your GI if you can take Entocort instead as it has fewer side effects along with a lot less water retention. I've never had moon face while on it.

I'm sorry you have to go back on steroids and hope that your other medications will start doing their jobs soon. Last time I took Prednisone was when I was 16 so I know how devastating the moon face is as a teenager, not that it's any easier at any other age. As for growth, I was short as well but continued to grow in my mid-late 20s and I'm sure you'll continue to grow as well. I took Prednisone a few times as a kid too so it can definitely slow and stunt your growth but it's definitely possible to continue to grow later on. Keep us posted on how you're doing.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
02-22-2016, 06:54 AM   #3
scottsma
Senior Member
 
scottsma's Avatar
 
Join Date: Jan 2012
Location: Tynemouth, United Kingdom

My Support Groups:
Hello and welcome.Why don't you have a look on our "Young Adults" thread.I'm sure you will get lots of support from those who have been or are in the same situation.In the meantime I'm sending you hugs and support.I'm old enough to be your Grandma and I count myself very lucky because I was dx'd at a late age and my exciting years were behind me.But it will be OK.You're just new to crohns and it's scary and overwhelming at first.Just take one day at a time sweetheart.
02-22-2016, 09:30 AM   #4
tragicmess
 
tragicmess's Avatar
 
Join Date: Feb 2016
Where is your disease located? If it's in the ileum or ascending colon then you could ask your GI if you can take Entocort instead as it has fewer side effects along with a lot less water retention. I've never had moon face while on it.

I'm sorry you have to go back on steroids and hope that your other medications will start doing their jobs soon. Last time I took Prednisone was when I was 16 so I know how devastating the moon face is as a teenager, not that it's any easier at any other age. As for growth, I was short as well but continued to grow in my mid-late 20s and I'm sure you'll continue to grow as well. I took Prednisone a few times as a kid too so it can definitely slow and stunt your growth but it's definitely possible to continue to grow later on. Keep us posted on how you're doing.
Thanks for your reply.
I just tried Entocort it didn't work for me so I'm back on prednisone. I don't mind being short too much but I went undiagnosed with crohn's for around 3 years so I didn't grow at all. Even my little sister is bigger than me now. (She's 2 years younger.) Any tips on how to prevent moon face? I know that low sodium helps and will be trying to not eat any extra salt and very salty foods this time around.
02-23-2016, 02:26 AM   #5
Jennifer
Adminstrator
 
Jennifer's Avatar
Once you're well again I'm sure you'll start catching up in height.

Aside from avoiding salty foods like you mentioned the only other things that I'm aware of are the dose and how long you take it. With 40mg for only 4 weeks followed by a fairly quick taper you may not experience much water retention. Any water retention gained starts to go down once you hit about the 20mg dose (according to many members here on the forum). This site talks about what foods to avoid to help prevent fluid retention while on Prednisone and which foods to increase: http://www.drugsdb.com/rx/prednisone...eight-changes/
Reply

Thread Tools


All times are GMT -5. The time now is 09:57 AM.
Copyright 2006-2017 Crohnsforum.com